Vol. 19, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On representations of certain semigroups

Michael Friedberg

Vol. 19 (1966), No. 2, 269–274
Abstract

A theory of representations for compact semigroups has been lacking due in large part to the absence of a translation-invariant carrying measure that exists for compact groups. The object in this paper is to show that for a compact, group-extremal affine semigroup there is a sufficient system of representations by linear operators on finite-dimensional complex linear spaces; in the abelian case, a sufficient system of affine semicharacters is obtained. As a result, a compact group-extremal affine semigroup is the inverse limit of compact, finite-dimensional, group-extremal affine semigroups.

Mathematical Subject Classification
Primary: 22.05
Milestones
Received: 2 August 1965
Published: 1 November 1966
Authors
Michael Friedberg